Alabama, 2003

Funnel Cloud in Alabama, June 21, 2003

June 21, 2003 · NWS MOB · 1 event in 1 county or zone

1 funnel cloud, as filed by the National Weather Service.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before the first event at Jun 21, 2:30 AM CST, 11 hours 22 minutes earlier.

Area forecast discussion, Jun 21, 2:30 AM CST, 11 hours 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOBILE AL
330 AM CDT SAT JUN 21 2003

HAVING A HARD TIME THIS MORNING ON THE SHORT TERM PART OF THE
FORECAST. GFS MODEL IS DEVELOPING A LOW PRESSURE SYSTEM OVER THE
NORTHERN GULF WHILE ETA HAS LITTLE REPRESENTATION OF IT. WE ARE
LEANING TOWARDS THE ETA RIGHT NOW...CONCENTRATING BETTER POPS RIGHT
ALONG THE COASTAL COUNTIES WHERE FRONT SHOULD STALL THIS AFTERNOON.
BY TOMORROW...MOST OF THE DEEP LAYERED DRYING WILL BE OVER TO OUR
EASTERN ZONES...WHILE THE WESTERN ZONES REMAIN IN A TRANSITION ZONE.
THE GFS RUN SHOWS THE LOW MOVING EAST DRYING US OUT COMPLETLY FOR
SUNDAY.  WHILE THE ETA DOESNT DOESNT WRAP THE DEEP LAYERED DRIER AIR
DOWN THE BACKSIDE OF A PASSING LOW....IT DOES SHOW SUBSIDENCE IN
THE MID AND UPPER LEVELS...WHICH SHOULD HELP TO CAP THINGS OFF A BIT
SUNDAY INTO MONDAY.

LONG TERM WISE...HIGH PRESSURE WILL BUILD OVER THE NORTHERN
GULF MONDAY AND THROUGH THE REST OF THE WEEK.  SMALL CHANCES OF RAIN
WILL RETURN ON TUESDAY IN THE WAY OF SEA BREEZE. TEMPERATURES THROUGH
THE REST OF THE WEEK WILL BE PRETTY WARM ALL AROUND OUR CWA.

.MARINE...CURRENT MARINE FORECAST LOOKS TO BE PRETTY MUCH ON TRACK.

.FIRE...INLAND ZONES COULD DROP DOWN TO 35 PERCENT RH ON SUNDAY. NOT
LOW ENOUGH TO WARRANT A WATCH RIGHT NOW.

FIRST PERIOD POPS MAY BE ADJUSTED BASED ON LATEST RADAR TRENDS...
ESPECIALLY ALONG THE COAST.

.PRELIMINARY TEMPS / POPS...

MOBILE     86 73 90 71 / 60 30 20 10
PENSACOLA  86 74 90 73 / 60 30 20 10
DESTIN     85 74 88 73 / 60 30 20 10
EVERGREEN  89 66 91 64 / 20 20 05 05
WAYNESBORO 89 67 90 67 / 20 20 05 05
CAMDEN     89 65 91 65 / 20 10 05 05

.MOB...
AL...NONE.
FL...NONE.
MS...NONE.

05/GARMON
21/MONTANEZ
Hazardous weather outlook, Jun 21, 5:15 AM CST, 8 hours 37 minutes before
ALZ051>064-FLZ001>006-MSZ067-075-076-078-079-211600-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOBILE AL
615 AM CDT SAT JUN 21 2003

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST ALABAMA...INTERIOR
SOUTHEAST MISSISSIPPI AND THE WESTERN FLORIDA PANHANDLE.

.DAY ONE...(TODAY AND TONIGHT)

SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED ACROSS
THE REGION TODAY...ESPECIALLY ACROSS THE COASTAL COUNTIES OF ALABAMA
AND NORTHWEST FLORIDA.  THERE WILL BE THE USUAL RISK OF LIGHTNING
WITH THE THUNDERSTORMS AND PERIODS OF BRIEF HEAVY RAINS.  THE HEAVY
RAINS ALONG THE COASTAL COUNTIES COULD PRODUCE SOME LOCALIZED
FLOODING TODAY.  ATMOSPHERIC CONDITIONS ALSO APPEAR SOMEWHAT
FAVORABLE FOR THE FORMATION OF BRIEF WATERSPOUTS OVER THE GULF
COASTAL WATERS.

OTHERWISE...NO SEVERE OR OTHERWISE HAZARDOUS WEATHER IS ANTICIPATED
THROUGH TONIGHT.

.DAYS TWO THROUGH SEVEN...(SUNDAY THROUGH FRIDAY)

A DRIER AIRMASS WILL MOVE ACROSS THE REGION SUNDAY INTO MONDAY WITH
MUCH DIMINISHED CHANCES OF THUNDERSTORMS.  NO HAZARDOUS WEATHER IS
ANTICIPATED AT THIS TIME.

.SPOTTER CALL TO ACTION STATEMENT...

ACTIVATION OF EMERGENCY MANAGERS AND STORM SPOTTERS SHOULD NOT BE
NECESSARY.

The radar

The Mobile radar (KMOB), 47 km away, was scanning. The volume nearest the first event began at 19:51 UTC.

Open the radar archive at this moment

Event by event

1 funnel cloud. Local standard time, as filed.

Funnel Cloud, Baldwin

When
June 21, 1:52 PM CST to 1:54 PM CST
Where
Baldwin County, Fairhope
Reported by
EMERGENCY MANAGER
Coordinates
30.661, -87.750 (the zone’s center; the record gives no point)

A couple of funnel clouds were observed near Fairhope. The funnel clouds dissipated without ever reaching the ground.

What these are

Funnel Cloud
A rotating column of cloud extending from a thunderstorm that did not reach the ground.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Alabama in 2003Every state in 2003This day in weather historyWarnings in Alabama, June 2003

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5370104.